MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-659
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Diaphoresis (2452); Shaking/Tremors (2515)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, lay user/patient contacted lifescan (lfs) usa, alleging that their onetouch verio2 meter was reading inaccurately compared to their feelings and/or normal results.This complaint was classified based on information obtained from the customer care agent (cca) during the initial call and additional information obtained when the medical surveillance specialist (mss) listened to the call recording.The patient was unable to recall the date/time that the alleged inaccuracy issue began; however, stated it was approximately 3 months prior to contacting lifescan.The patient was unable to recall exact results obtained; however, advised the cca that the results were ¿sometimes too high or sometimes too low.¿ the patient manages their diabetes with oral medication (metformin, unspecified dose) and denied making any changes to their usual diabetes management regimen in response to the alleged issue; advising that they continued to take their oral medication as prescribed.The patient reported during the call that on an unspecified date after the alleged inaccuracy issue began, they developed symptoms of feeling ¿shaky¿ and that they had ¿cold sweats¿.The patient reported that they tested their blood glucose using the subject device at the onset of symptoms and claimed obtaining readings that were ¿normal¿; however, exact readings were not recalled by the patient.In response to the symptoms they had developed, the patient reported that they called an ambulance and that they were subsequently admitted to hospital where they were treated with a ¿drip¿ to lower their blood glucose levels.The patient was unable to recall specific details relating to treatment and/or blood glucose readings obtained whilst at hospital.The patient advised that they remained in hospital for a ¿couple of days¿ before being discharged.At the time of troubleshooting, the patient was unable/unwilling to confirm if the unit of measure was set correctly at the time of testing.The cca was unable to establish if the test strips had been stored properly, were open beyond their discard date of if they had expired as the patient no longer had the subject test strips available.Replacement products were sent to the patient.This complaint is being reported because the patient was reportedly hospitalized and received treatment from a healthcare professional for an acute high blood glucose excursion after the alleged inaccuracy issue began.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key14335946
Report Number2939301-2022-03034
Device Sequence Number6323152
Product Code NBW
UDI-Device Identifier00353885008730
UDI-Public00353885008730
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-659
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/28/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/09/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexUnknown